U.S. doctors online nowAsk doctors free
Saint Charles, MO
A 22-year-old female asked:

I thought i forgot 2 take effexor (venlafaxine) (225mg) this am, so i took it a few hours ago. feel spacey, tired, shaky. if i did take 2 today what should i do?

6 doctor answers7 doctors weighed in
Dr. Peter Smith
39 years experience
Effexor (venlafaxine) SE nor not: I suggest that you take your venlafaxine tomorrow at the regular time. Perhaps you were dehydrated or it is possible that you stared to have some withdrawal effects of missing your serotonin reuptake inhibitor. You should mention this to your local physician when you see him or her.
Dr. Marek Walczyk
Psychiatry 41 years experience
Monitor your BP: Check your blood pressure and pulse, If normal ok , if higher then your normal by 30 mmhg take benzo, clonazepam o,5 mg, it should take care of some shakyness as well. No action may be ok too, try to remember to take your meds on time in the future. Next time if you dont remember better wait until next day before u take another high dose.
Dr. Patricia Foster
Psychiatry 45 years experience
See doctor: Effexor (venlafaxine) 450 mg is double your dose and may cause changes in heart rate and blood pressure. You also take Concerta (dose unknown) which effects heart rate and bp. If you continue to feel spacey or lightheaded, tired and shaky and can't reach prescribing doc for advice, go to urgent care to be checked. Tell them what happened. Be safe. I hope this helps.
Dr. Michael Blumenfield
Psychiatry 58 years experience
Skip tomorrows dosag: Also work out a system for keeping track of your meds. Maybe a medicine box with compartments for each day will be helpful
Dr. Krishna Kumar
Psychiatry 56 years experience
Medication effects: I understand your distress. Thank you for informing about Depression, Anxiety, , Concerta and Trazodone. Effexor (venlafaxine) may cause tiredness, shakiness, confusion, anxiety, depression. Using Trazodone with Effexor (venlafaxine) can increase the risk of a rare but serious Serotonin Syndrome- shaking, confusion, hallucination, seizure, extreme changes in blood pressure. Go to ER for Diagnosis and Treatment.
Dr. Prakash Ettigi
Psychiatry 52 years experience
Wait and see.: Most likely the new feelings and symptoms will go away in a few hours. Just go back to your usual dose the next day.
Last updated Jul 12, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.